MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-01-0320
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal notification february 2023, that a patient underwent initial right tkr on (b)(6) 2017 and was implanted with exactech devices in the right knee.The arthroplasty was done correctly and did not deviate from accepted medical custom and practice with regards to the implantation of the exactech devices.On or around on (b)(6) 2022, patient received a letter informing of devices recalled by exactech.After an mri was performed on right knee, patient was advised that the knee replacement failed for reasons related to the defective device.As a result, the patient underwent revision surgery on right knee on (b)(6) 2022, approximately 5 years post initial procedure, for issues including but not limited to polyethylene wear, bone loss, osteolysis, and/or component loosening.Patient experiences daily pain and discomfort in her knee which limits her activities of daily living and impacts her quality of life.Further reported on (b)(6) 2024, the patient presents with a painful and unstable right knee replacement.The patient was noted to have aseptic loosening of the femoral component and marked osteolysis.The patient has failed conservative management including activity modification, anti-inflammatory medications, and injections.All options were discussed in detail with the patient and they decided to proceed with revision right total knee replacement.The surgeon reports "the patella was subluxated laterally.There was very extensive synovitis and a very thorough synovectomy of the joint was performed.The polyethylene liner was removed.There was noted to be wear of the liner with delamination.Next the femoral component was noted to be loose and it was removed.There was significant fibrous tissue beneath it with marked osteolysis.[the patella was noted to be well fixed, but there was some wear on the patella.]" no device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
(d10) concomitant devices: 02-012-41-2010 - logic tibia traptray cem sz 2f/1t: (b)(6), 02-012-35-2009 - logic tibia ps mod insrt sz 2 9mm: (b)(6), 200-02-29 - three peg patella 29mm: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00350.This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, femoral loosening, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
LOGIC FEMORAL PS CEM RIGHT SZ 2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21086195
Report Number1038671-2025-00101
Device Sequence Number6831954
Product Code JWH
UDI-Device Identifier10885862001214
UDI-Public10885862001214
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number02-010-01-0320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale